[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.92.62. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1989

Penicillamine Dermatopathy With LymphangiectasesA Clinical, Immunohistologic, and Ultrastructural Study

Author Affiliations

From the Departments of Medicine (Dermatology) (Drs Goldstein, McNutt, and Hambrick), Pathology (Dr McNutt and Ms Hsu), New York Hospital-Cornell University Medical College, New York.

Arch Dermatol. 1989;125(1):92-97. doi:10.1001/archderm.1989.01670130094014
Abstract

• The term penicillamine dermatopathy refers to the characteristic hemorrhagic skin lesions found in persons receiving long-term penicillamine therapy for either Wilson's disease or cystinuria. These lesions are thought to develop as a result of faulty collagen and elastin synthesis. We describe a patient with Wilson's disease who developed extensive penicillamine dermatopathy. In addition, histologic, immunochemical, and ultrastructural studies revealed multiple lymphangiectases with blood vessel to lymphatic anastomosis within these lesions, a finding not previously reported. The possible relationship to defective collagen and elastin formation are considered.

(Arch Dermatol 1989;125:92-97)

×